Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online
Ask a Urologist   »  

Recurrent urinary tract infections after hysterectomy. On antibiotics. Correct treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Dear Doctor, My mother has been operated for hysterectomy in 2009 ever since she has urine infection. Now the doctor has put her on antibiotics ever since, she is taking martifer tab 2 times a day. Is this treatment correct? Please advise
Posted Wed, 11 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 2 hours later

Thanks for your query

You should certainly get your mother investigated to rule out possible causes of recurrent UTI.
It is a common practice to start patient on suppressive antibiotics if he or she continues to have recurrent UTI. However, I shall usually put patient on once in the night dosing for 3 months rather than twice daily dosing and then stop it and see how he or she does. I usually don't advise martifur for a very long period without break as it can lead to pulmonary fibrosis.

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor